Go to Content Go to Navigation Go to Navigation Go to Site Search Homepage

I took plan B after unprotected sex and now two weeks later ive spotted, am i pregnant?

There’s no way we can tell. Spotting is a normal side effect of taking emergency contraception, but it doesn’t necessarily mean that you’re not pregnant. Wait another week. (That’s a total of three weeks after taking emergency contraception.) If you don’t have your period then, you may want to take a pregnancy test to check things out.

Taking emergency contraception (you might have also heard it called the morning-after pill) within five days after unprotected sex greatly reduces the chances of getting pregnant. In fact, if you took it within 72 hours of sex, your chance of getting pregnant was reduced by 89 percent. Click here to learn more about the morning-after pill. If you use the morning-after pill frequently, it can make your period irregular. Using the morning-after pill after unprotected sex is a really good idea, but using it as your regular form of birth control isn’t such a good idea — besides messing with your period, it’s also less effective and more expensive than lots of other kinds of regular birth control you can use. Our My Method widget can help you figure out birth control methods that might be right for you.

Tags: spotting, plan b